Alert archive / Texas / Beach Hazards Statements in 2019
Beach Hazards Statement 8, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this beach hazards statement at Sep 29, 2019, 2:53 AM CDT for Brazoria County, Galveston County, Matagorda County, Texas. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2019, 2:53 AM CDT (07:53 UTC)
- Expired
- Sep 30, 2019, 3:15 PM CDT
- In force
- 36 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158 WHUS44 KHGX 290753 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 253 AM CDT Sun Sep 29 2019 ...Hazardous Conditions at Area Beaches This Weekend... TXZ436>438-291600- /O.CAN.KHGX.CF.S.0002.000000T0000Z-190930T1200Z/ /O.NEW.KHGX.BH.S.0008.190929T0753Z-190930T1200Z/ Brazoria Islands-Galveston Island and Bolivar Peninsula- Matagorda Islands- 253 AM CDT Sun Sep 29 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY MORNING... * HAZARDS...Tidal levels reaching to about 3.5 feet above MLLW at high tide along with onshore winds causing strong rip currents. * Timing...Through this weekend. Higher than usual tides are expected to continue into early next week. * POTENTIAL IMPACTS...Hazardous and potentially dangerous water conditions at the coastline. Rip currents will pose hazards to even experienced swimmers. Higher tidal levels will be capable of causing minor flooding at the shore during times of high tide. Water may be briefly reach Highway 87 on the Bolivar peninsula. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. && $$
3 follow-up statements
323 WHUS44 KHGX 291521 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 1021 AM CDT Sun Sep 29 2019 ...Hazardous Conditions at Area Beaches This Weekend... TXZ436>438-301000- /O.CON.KHGX.BH.S.0008.000000T0000Z-190930T1200Z/ Brazoria Islands-Galveston Island and Bolivar Peninsula- Matagorda Islands- 1021 AM CDT Sun Sep 29 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * HAZARDS...Tidal levels reaching to about 3.5 feet above MLLW at high tide along with onshore winds causing strong rip currents. * Timing...Through this weekend. Higher than usual tides are expected to continue into early next week. * POTENTIAL IMPACTS...Hazardous and potentially dangerous water conditions at the coastline. Rip currents will pose hazards to even experienced swimmers. Higher tidal levels will be capable of causing minor flooding at the shore during times of high tide. Water may be briefly reach Highway 87 on the Bolivar peninsula. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. && $$
308 WHUS44 KHGX 300941 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 441 AM CDT Mon Sep 30 2019 ...Hazardous Conditions at Area Beaches This Weekend... TXZ436>438-302200- /O.EXT.KHGX.BH.S.0008.000000T0000Z-191001T1200Z/ Brazoria Islands-Galveston Island and Bolivar Peninsula- Matagorda Islands- 441 AM CDT Mon Sep 30 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY MORNING... * HAZARDS...Tidal levels reaching to about 3.5 feet above MLLW at high tide along with onshore winds causing strong rip currents. * Timing...Through this weekend. Higher than usual tides are expected to continue into early next week. * POTENTIAL IMPACTS...Hazardous and potentially dangerous water conditions at the coastline. Rip currents will pose hazards to even experienced swimmers. Higher tidal levels will be capable of causing minor flooding at the shore during times of high tide. Water may be briefly reach Highway 87 on the Bolivar peninsula. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. && $$
859 WHUS44 KHGX 302015 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 315 PM CDT Mon Sep 30 2019 ...Coastal Flood Advisory In Effect Through Early Wednesday... .A long and persistent onshore fetch will bring elevated water levels to the Texas coast tonight through early Wednesday. Tide levels could reach 3.5 feet at high tide this evening and reach or possibly exceed 3.8 feet at high tide on Tuesday evening. The Galveston Beach Patrol reported moderate rip currents so the Rip Current Statement was canceled. TXZ436>438-011200- /O.CAN.KHGX.BH.S.0008.000000T0000Z-191001T1200Z/ /O.NEW.KHGX.CF.Y.0005.190930T2015Z-191002T1000Z/ Brazoria Islands-Galveston Island and Bolivar Peninsula- Matagorda Islands- 315 PM CDT Mon Sep 30 2019 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 AM CDT WEDNESDAY... ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Houston/Galveston has issued a Coastal Flood Advisory, which is in effect until 5 AM CDT Wednesday. The Beach Hazards Statement has been cancelled. * COASTAL FLOODING...Tide levels reaching 3.5 feet this evening and possibly reaching or exceeding 3.8 feet on Tuesday. * Timing...Through early Wednesday. * IMPACTS...Tide levels at 3.5 feet will produce some overwash on Highway 87 at Highway 124 and water may approach parts of the seawall. Tide levels at 3.8 feet will flood the Highway 124 and 87 intersection and this roadway may become impassable. Parts of Toddville Road in Seabrook will begin to flood. Water will begin to cover Beach Drive in Surfside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Coastal Flood Advisory indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Sep 28, 11:55 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 28, 11:55 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1155 PM CDT Sat Sep 28 2019
.AVIATION [06Z TAF Issuance]...
Showers nearing the coast with moisture plume nearing the coast so
have sped up the timing for a band of widely scattered showers to
move through in the fast low level flow. Given the flow over the
Gulf the rain chances may be decreasing by late morning as this
wedge of drier air arrives and subsidence in the mid levels
increases. In the short term may have a brief window at UTS for
MVFR/IFR ceilings 06-10z.
45
&&
.PREV DISCUSSION /Issued 1005 PM CDT Sat Sep 28 2019/...
.DISCUSSION...
Not a lot of change with the evening update. Mainly tweaked POPs
for tonight to account for the ongoing trends (with the activity
moving in from the SW and offshore). Otherwise...the rest of the
forecast looks on track. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 75 93 74 93 73 / 10 30 10 30 0
Houston (IAH) 75 90 76 90 75 / 10 20 10 20 0
Galveston (GLS) 82 88 82 89 81 / 20 20 10 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 6 AM CDT Sunday for
the following zones: Galveston Bay...Matagorda Bay.
SMALL CRAFT SHOULD EXERCISE CAUTION until 10 AM CDT Sunday for
the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Waters from Freeport
to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&
AVIATION...45Nearby
Beach Hazards Statements in Texas, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.